3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

I have bi polar disorder

Thread Tools
Old 10-21-2013, 07:54 AM   #1
Junior Member
Join Date: Oct 2013
Location: TN
Posts: 24

S/C/G: 250/238/169

Height: 5 foot 5 inches

Default I have bi polar disorder

Hi I am healthytobe aka Sussette. I have had bi polar for years. It is a devastating disease that if not handled correctly with meds can cause you to spiral emotionally and mentally out of control. Unfortunately some of those meds are not conducive to weight loss. I gained 30 lb on Seroquel during one of my hospitalizations. I will not take that drug again. I am currently on Lithium, Mirapex,lamictal, Xanax and risperil for sleep. So if anyone out there has similar story or any story involving bi polar or any mental illness and weight loss I would love to hear it. Maybe we could help each other along the way .
healthytobe is offline   Reply With Quote
Old 10-21-2013, 10:56 PM   #2
Miraculous Amus Babus ;)
Join Date: Sep 2007
Location: the great USA :)
Posts: 2,093

S/C/G: 271/217/140


Hi, I have bipolar. I have had it for a few years and I think it is pretty well managed. It hasn't always been that way though, it has taken a lot of work to get recovery from it. I still have some flare ups at times but I think the key for me is a good doctor and keeping in tune with myself.

Take care.
seabiscuit is offline   Reply With Quote
Old 10-21-2013, 11:32 PM   #3
Junior Member
Join Date: Oct 2013
Location: TN
Posts: 24

S/C/G: 250/238/169

Height: 5 foot 5 inches


Wow, thank you for your reply I finally found a good dr and I have been pretty stable. It looks like you are doing great with your weight loss! You are inspirational
healthytobe is offline   Reply With Quote
Old 10-22-2013, 01:11 AM   #4
Sasha29's Avatar
Join Date: Dec 2010
Posts: 98

S/C/G: 203.6 / 200.8 / 115

Height: 5'2"


I haven't taken Seroquel, but my husband was on it for about a year. He gained 30 lbs, became extremely irritable, and when he gradually started to wean himself off of it, he ended up in the ER twice because he got so sick he became dehydrated. Seroquel is scary stuff.

My issues are severe anxiety, depression, and ADHD. I was taking Celexa for years and didn't experience the weight gain, but I never felt 100%. Gaining weight because of the meds would be totally counterproductive. It would make me more depressed!

How do you like lamictal? My psychiatrist suggested that as a possibility if we couldn't find a combination that worked well for me. I am so afraid of gaining weight because of meds!

Sasha29 is offline   Reply With Quote
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
I have a long WEIGH to go! hahaha Gwynditmars 300+ Club 68 05-16-2008 06:53 PM
Hi, I have a long, long WEIGH to go! Gwynditmars Faith Based Support Groups 67 05-09-2008 01:15 AM

All times are GMT -4. The time now is 02:06 PM.

Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2